# SDR 2012FA0000768

- Difficulty date: November 7, 2012
- Submitted: November 21, 2012
- Operation: General aviation
- System (JASC): 2430 · DC Generating System
- Part: Frame
- Part number: ALU1043
- Condition: Mismanufactured
- Location: Alternator
- Component: Alternator
- Component part number: ALX9524R
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

IN EXAMINING ALTERNATOR PRIOR TO PUTTING INTO SERVICE, IT WAS DISCOVERED THAT THE END FRAME PILOT THAT LOCATES THE ALTERNATOR IN THE ENGINE CRANKCASE OPENING WAS NOT MACHINED ON THE SAME CENTERLINE AS THE BEARING BORE OF THE HOUSING.  THE END FRAME PILOT SHOWED .033" TIR RUNOUT WHEN ROTATED AROUND THE ROTOR SHAFT INSTALLED IN THE DRIVE END FRAME.  THIS INDICATES THAT THE C/L O THE HOUSING PILOT WAS NOT ON THE SAME C/L AS THE BEARING BORE.  THIS COULD LEAD TO SIDE LOADING OF THE ROTOR SHAFT DURING OPERATION, LEADING TO POSSIBLE FAILURE OF ROTOR SHAFT, AND ENGINE DAMAGE.  NOTE: THIS UNIT HAS -0- HRS TIME IN SERVICE SINCE O/H.
